Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Yellow fluid discharge from the nose, taking sudafed for ear infection. Should I be worried about CSF?

A little Bit of yellow fluid just began leaking out of my nose . I think I have had a inner ear infection and I am taking sudafed . However I looked online and saw something about something called a CSF and I m worried that might be what it was. I have some of the fluid on a piece of tissure is there anyway for me to tell if it is cerebral fluid?
Asked On : Tue, 17 Jul 2012
Answers:  1 Views:  127
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
hello and welcome to health care magic.
CSF stands for cerobrospinal fluid and it refers to the liquid that surrounds the brain and the spinal cord. Leakage of CSF occurs when there is a history of head injury, in some cases of surgery to the head, brain or spinal cord or spinal tap.
Even under these circumstances drainage from the nose and ear is rare.
It is unlikely in the absence of head injury or surgery that you are experiencing CSF leak. Symptoms would include light sensitivity, nausea, neck stiffness.
In some cases spontaneous leakage may occur in persons with increased pressure in the skull but this increased pressure generally occurs under a number of different circumstances such as head injury, meningitis, a bleed in the brain, stroke and other causes. Each of these conditions would be associated with significant symptoms.

With an ear infection, you can have concurrent upper respiratory tract symptoms such as runny nose.

You should see your doctor for a full history, examination and appropiate investigation if you are concerned.
I hope that you feel better soon.
Answered: Tue, 17 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor